Development of Parkinsonian Symptoms after Discontinuation of Carbamazepine in Patients Concurrently Treated with Risperidone: Two Case Reports

Hitoshi Takahashi, Keizo Yoshida, Hisashi Higuchi, Tetuo Shimizu

Clinical Neuropharmacology · 2001 · 14 citations · 8 references

Concepts

Abstract

SUMMARY: We report here the development of parkinsonian symptoms after carbamazepine discontinuation in two patients concurrently treated with risperidone. They had been receiving combined treatment of carbamazepine and risperidone for the control of aggressive behavior and psychotic symptoms. The parkinsonian symptoms had not occurred before carbamazepine discontinuation, and have achieved complete remission after the dose reduction of risperidone. These findings suggest that the development of parkinsonian symptoms may be associated with pharmacokinetic interaction between carbamazepine and risperidone.

References

8